Alert archive / Louisiana / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 9, 2020, 3:47 PM CDT. It took effect at Apr 10, 2020, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:47 PM CDT (20:47 UTC)
- In effect from
- Apr 10, 2020, 7:00 AM CDT
- Expired
- Apr 10, 2020, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
059 WHUS74 KLCH 092047 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 347 PM CDT Thu Apr 9 2020 GMZ470-472-475-100500- /O.NEW.KLCH.SC.Y.0021.200410T1200Z-200410T2100Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 347 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...From 7 AM to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
887 WHUS74 KLCH 100304 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1004 PM CDT Thu Apr 9 2020 GMZ450-452-455-101200- /O.EXA.KLCH.SC.Y.0021.200410T1200Z-200410T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1004 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 feet expected. * WHERE...Coastal waters from Cameron LA to High Island TX out 20 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...From 7 AM to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ470-472-475-101200- /O.CON.KLCH.SC.Y.0021.200410T1200Z-200410T2100Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1004 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...From 7 AM to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS74 KLCH 101206 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 706 AM CDT Fri Apr 10 2020 GMZ450-452-455-470-472-475-102100- /O.CON.KLCH.SC.Y.0021.000000T0000Z-200410T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 706 AM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 feet expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
052 WHUS74 KLCH 102105 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 405 PM CDT Fri Apr 10 2020 GMZ470-472-475-110515- /O.EXP.KLCH.SC.Y.0021.000000T0000Z-200410T2100Z/ /O.NEW.KLCH.SC.Y.0022.200412T0000Z-200412T1200Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 405 PM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Southerly winds near 20 knots and seas 4 to 6 feet expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...From 7 PM Saturday to 7 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-455-102215- /O.EXP.KLCH.SC.Y.0021.000000T0000Z-200410T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 405 PM CDT Fri Apr 10 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind speeds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 1:02 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 9, 1:02 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 102 PM CDT Thu Apr 9 2020 .DISCUSSION... For 18z TAF issuance. && .AVIATION... Sfc obs/satellite imagery show the frontal boundary sagging swwd through the forecast area at this time with KAEX/KLFT already showing nrly flow behind it. Meanwhile KBPT and the Acadiana terminals are hanging on to MVFR ceilings, although these should rise/dissipate shortly...otherwise VFR conditions are expected through the afternoon. High res guidance indicates a few showers could pop up later this afternoon, primarily over the wrn 1/2 of the forecast area...only carrying VCSH to account for now. Best POPs continue to come late this evening into the overnight hours as a possible squall line accompanying a passing shortwave sweeps through the area...otherwise main issue again tonight looks to be low ceiling development as forecast time-height sections/soundings indicate saturation generally below 1K feet. Brisk nrly winds are also expected in wake of the shortwave/2ry frontal passage while ceilings generally rise/dissipate. 25 && .PREV DISCUSSION... /issued 1110 AM CDT Thu Apr 9 2020/ UPDATE... Fog has lifted acrs much of the area, with low clouds lifting/scattering, while considerable high cloudiness continues. High clouds are thin enough to allow for some sun to filter through, and this has allowed temperatures to warm to near 80 in some locations, with mid/upper 70s elsewhere acrs the area. At the sfc, a front extends from east cntl TX acrs cntl LA, slowly progressing south. Area radars are pretty quiet currently, but expect to see some sctd showers or tstms developing, especially acrs E/SE TX as daytime heating gets going through the aftn. Sfc progs show low pres developing along the western end of the boundary over TX, moving east through this evening. CAM guidance suggests convection will increase during the aftn, spreading east into our SE TX counties by late aftn, then east acrs LA during the evening. The combination of strong instability and steep lapse rates should be supportive of a few strong to severe storms capable of producing damaging wind gusts or large hail. While the best potential is expected west of the area, some of these storms could migrate into our SE TX counties or SW LA parishes before diurnal heating diminishes enough to mitigate the severe risk. The latest outlook from SPC shows an ENH risk near our western CWA border, with a SLGT risk acrs our SE TX zones, and MRGL acrs our LA zones. The main update this morning was to adjust PoPs, especially for this aftn based on recent CAMs/HiRes guidance. Also tweaked hourly temps/dewpoints/winds to reflect latest obs/trends, but this did not result in any significant changes to Max temps, which are still on track to reach the middle/upper 80s along the I-10 corridor this aftn. 24 PREV DISCUSSION... /issued 544 AM CDT Thu Apr 9 2020/ DISCUSSION... 12Z TAFS. AVIATION... Intermittent IFR/LIFR visibility/ceilings expected through 14z for AEX/BPT/LCH as patchy/areas of dense fog briefly lifts to a low ceiling and back again. Further east at LFT/ARA, more predominate IFR ceilings may briefly lower to LIFR with lower visibility as well through 14z. Cool front expected to reach AEX after 14z this morning, with the stronger cold front moving through this evening by 02-03z. Showers and thunderstorms likely this evening just ahead, along, and behind the cold front, with the best chances of TSRA from 03-07z. DML PREV DISCUSSION... /issued 404 AM CDT Thu Apr 9 2020/ DISCUSSION... Satellite imagery and surface obs showing low stratus over primarily the eastern portion of the forecast area. Mid and high level cloudiness incoming from the west. Again seeing temperatures unseasonably mild for early April with low 70s being reported over most of the area. Unsettled weather pattern emerging for the remainder of the week. Showers and a few thunderstorms return to the forecast this afternoon as a cold front now draped across central Arkansas and north Texas slides south into the area. Afternoon high temperatures however will still manage to climb well into the 80s, roughly 10 degrees above the norm. More significant rain chances overspread the area through the overnight post-frontal as deep moisture and lift returns as several disturbances aloft approach and move across the area. The WPC has placed all but the eastern third of the area within a marginal risk of flooding rains, and a slight risk for portions of southeast Texas. Any lingering rains will end Friday morning as the front moves deeper into the Gulf waters and sharply drier air follows through the column. Then return to seasonably cool lows for Friday night. Mid and upper low now spinning over south California will eject eastward Saturday, opening while moving through the south Plains and becoming increasingly negatively tilted. Feature will initiate a warm frontal return through the day over the forecast area with a low level jet becoming established. Rich Gulf moisture streaming northward will rocket dewpoints from the 40s early in the day into a 65-70 degree range by early evening. SBCAPE progged to moved into moderate criteria. With favorable shear developing and increasingly sharp mid-level lapse rates incoming, a threat for severe thunderstorms will emerge. All modes possible. Severe threat will be maintained into Sunday morning until passage of a Pacific front. Continental front then plows through Sunday night with a dry weather pattern then becoming established and sharply cooler temperatures emerging. MARINE... Light southwest to west winds can be expected today in advance of cold front that will advance across the Northwest Gulf overnight. Considerable shower and thunderstorm activity will accompany the front, followed by a strengthening offshore flow. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 82 54 69 49 / 30 60 10 10 LCH 86 58 72 56 / 40 60 20 10 LFT 87 58 72 55 / 20 60 20 10 BPT 87 61 72 59 / 30 60 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Apr 9, 5:54 AM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 554 AM CDT Thu Apr 9 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-101100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 554 AM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms will be possible across southeast Texas and southwest Louisiana late Thursday afternoon into the evening. Large hail and damaging winds will be the main threat should any severe thunderstorms develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread thunderstorms are expected Saturday into Sunday. Large hail, damaging winds and isolated tornadoes will all be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-101100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 554 AM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A cold front will advance across the northwest Gulf overnight. Widespread showers as well as a few thunderstorms will align and follow the front. A strengthening offshore flow can be expected in the wake of the front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Shower and thunderstorm activity will return again Saturday into early Sunday as a Pacific front approaches and moves across the northwest Gulf. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:08 PM CDT | Special Weather Statement | LCH | Vernon | 52 min |
| Apr 9, 5:24 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 51 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 49 min |
| Apr 9, 6:13 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 32 min |
| Apr 9, 6:16 PM CDT | Special Weather Statement | LCH | Allen | 44 min |
| Apr 9, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 24 min |
| Apr 9, 6:44 PM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| Apr 9, 6:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 30 min |
| Apr 9, 5:10 PM CDT | Special Weather Statement | LCH | Jasper | 50 min |
| Apr 9, 5:29 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 46 min |
Nearby
Small Craft Advisories in Louisiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.